I have taken B12 injections (methylcobalamin) for 7 years starting with daily injections at 2000mcg, then up to 10,000mcg and now (last 4 months)at 5000mcg with folic acid daily. A recent MMA test showed that my B12 level was still low. My symptoms include periferal neuropathy, tremor in hands, weakness in leg and hand muscles, blurred vision, very low energy. I have read that these symptoms are typical of B12 deficiency. I am a 67 years old female. My doctor has run all the "normal" tests such as CBC etc.
What can I do to absorb B12 and alleviate these symptoms?
What tests should be done to determine why I am not absorbing B12?
Thank you very much!
Check for celiac disease. That problem can happen in adults - even through most docs don't believe it - and it can cause all the symptoms you're relating. Make sure the doc checks more than just your transglutaminase levels - there are very decent fecal antibody tests for gluten issues - check out enterolab.com to read up on it.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.